South Carolina, 2007Damaging Winds in South Carolina, June 18, 2007
June 18, 2007 · NWS CAE · 4 events in 4 counties and zones
Scattered thunderstorms produced microburst across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced microburst across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 18, 12:59 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 12:59 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
159 PM EDT MON JUN 18 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST ON TUESDAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. THE UPPER
DISTURBANCE WILL MOVE INTO THE MID ATLANTIC BY
WEDNESDAY...ALLOWING A FRONT TO PUSH INTO THE CAROLINAS...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL RIDGE REMAINS IN CONTROL OVER THE SOUTHEAST AND MOSTLY
CLEAR SKIES SHOULD PREVAIL. SOME AFTERNOON CONVECTION HAS
DEVELOPED IN THE MOUNTAINS AND SOME ISOLATED STORMS MAY DEVELOP
ALONG THE CENTRAL SAVANNAH RIVER AREA BY LATE AFTERNOON...BUT THEY
SHOULD BE FEW AND WILL NOT MENTION IN THE OVERNIGHT FORECAST. WILL
ASSESS A BIT LATER AND DETERMINE IF A PRE-FIRST PERIOD GROUP IS NEEDED.
AFTER TEMPERATURES TOP OUT IN THE MID TO UPPER 90S
TODAY...TEMPERATURES SHOULD BE A FEW DEGREES WARMER TUESDAY
MORNING...COMPARED TO THIS MORNING.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE TUESDAY...AS THE
UPPER RIDGE AXIS SHIFTS EASTWARD...GIVING WAY TO AN APPROACHING
SHORTWAVE AND ASSOCIATED COLD FRONT. MODEL INSTABILITIES BECOME
MODERATE BY TUESDAY AFTERNOON AND WITH LOWERING UPPER HEIGHTS AND
TEMPERATURES IN THE LOW TO MID 90S...EXPECT TO SEE SCATTERED
THUNDERSTORMS TO DEVELOP. THE BEST COVERAGE MAY BE IN THE CENTRAL
SAVANNAH RIVER AREA WHERE THE MOISTURE WILL BE BEST. DO NOT THINK
WE WILL SEE CONTINUED ACTIVITY DURING THE OVERNIGHT HOURS TUESDAY
NIGHT...BUT WILL KEEP SLIGHT CHANCE POPS AS THE FRONTAL BOUNDARY
MOVES INTO THE AREA.
WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS AS THE FRONTAL BOUNDARY WILL BE BISECTING THE
FORECAST AREA WITH SOME WEAK UPPER SUPPORT PRESENT. THE BEST
CHANCES SHOULD BE ALONG AND EAST OF A CAE/AGS LINE. SREF GUIDANCE
SHOWS MODERATE INSTABILITY AND GIVES HIGH PROBABILITIES OF
MEASURABLE PRECIPITATION ACROSS THE FORECAST AREA. HAVE BUMPED UP
POPS TO LOW LIKELY EAST OF I-20 WHERE THERE WOULD BE SOME
INTERACTION WITH THE SEA BREEZE BOUNDARY. WILL CARRY HIGH CHANCE
POPS IN THE WEST. PRECIPITATION SHOULD CONTINUE INTO THE EVENING
HOURS...ESPECIALLY IN THE EASTERN FORECAST AREA...BUT DIMINISH
DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE TRICKY ON
WEDNESDAY AS CLOUDS AND WHERE THE FRONTAL BOUNDARY IS LOCATED WILL
HAVE AN IMPACT ON MAXIMUM TEMPERATURES.
THURSDAY...DEEP LAYER MOISTURE WILL SHIFT SOUTHEAST OFF THE COAST
AS MODELS DEVELOP A SURFACE LOW OFF THE COAST. WILL CONTINUE WITH
LOW CHANCE POPS ALONG THE EASTERN COUNTIES WHERE LINGERING
CONVERGENCE BOUNDARIES WILL BE POSSIBLE AND MODELS HINT AT
ENHANCED INSTABILITY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS ARE IN RELATIVELY GOOD AGREEMENT IN THE MEDIUM RANGE...BUT DO
DIVERGE A BIT BY DAY 7. THE EXTENDED FORECAST WILL FEATURE A MEAN
RIDGE OVER THE INTERMOUNTAIN WEST SHIFTING INTO THE CENTRAL PLAINS
BY EARLY NEXT WEEK. HPC GUIDANCE LEANED MORE TOWARD THE GFS...WHICH
BRINGS A WEAK NORTHERN STREAM SYSTEM INTO THE CAROLINAS OVER THE
WEEKEND.
THE AREA APPEARS TO BE IN BETWEEN SYSTEMS ON FRIDAY AS THE WEAK
SYSTEM OFF THE SOUTHEAST COAST PULLS AWAY AND THE NEXT SHORTWAVE
MOVES INTO THE OHIO VALLEY. THERE WILL BE LITTLE INSTABILITY
AVAILABLE ON FRIDAY AND PRECIPITABLE WATER VALUES WILL BE AROUND AN
INCH...WHICH WILL ALSO INHIBIT DIURNAL CONVECTION ON FRIDAY. AS THE
SHORTWAVE AND ASSOCIATED COLD FRONT APPROACH ON SATURDAY...MOISTURE
INCREASES AND THE ATMOSPHERE BECOMES A BIT MORE UNSTABLE...AND WILL
CARRY SLIGHT CHANCE POPS. CHANCE OF PRECIPITATION INCREASE ON
SUNDAY AS WEAK SHORTWAVE ENERGY MOVES INTO THE CAROLINAS AND A
FRONTAL BOUNDARY APPROACHES. THE BOUNDARY SLIDES THROUGH BY SUNDAY
NIGHT AND UPPER RIDGING BUILDS BACK OVER THE SOUTHEAST ON MONDAY.
THIS WILL LIMIT CONVECTION BUT THERE WILL LIKELY BE ENOUGH LOW LEVEL
MOISTURE REMAINING TO TRIGGER ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS.
TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MOISTURE APPEARS LIMITED THIS AFTERNOON ESPECIALLY NORTH OF
CAE...EXPECT SCATTERED CUMULUS. A FEW SHOWERS/THUNDERSTORMS MAY
DEVELOP IN THE CSRA WHERE MOISTURE HIGHER AND INSTABILITY STRONGER.
CUMULUS SHOULD DISSIPATE AFTER SUNSET. PATCHY FOG AT OGB/AGS LAST
NIGHT...MODELS SUGGEST LOW LEVEL MOISTURE WILL INCREASE TONIGHT AND
WILL FORECAST PERIOD OF FOG TOWARD MORNING...MVFR. VFR DEVELOPING
AFTER SUNRISE.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...HC
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...HC
AVIATION...AWP
Hazardous weather outlook, Jun 18, 4:28 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
528 AM EDT MON JUN 18 2007
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190928-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
528 AM EDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Barnwell
- When
- June 18, 3:20 PM EST to 3:30 PM EST
- Where
- Barnwell County, 5 mi NW of Barnwell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.281, -81.431
Emergency Manager reported an intense microburst destroyed a 40'X 60' building, took down many trees (one split a home), took siding off a few homes, and twisted metal fences.
Thunderstorm Wind, Bamberg
- When
- June 18, 4:27 PM EST
- Where
- Bamberg County, Olar
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.180, -81.180
Public reported several trees down in the Olar area.
Thunderstorm Wind, McCormick
- When
- June 18, 7:50 PM EST to 9:00 PM EST
- Where
- McCormick County, Clarks Hill to 7 mi SE of Clarks Hill
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 33.670, -82.180
Post Office reported numerous trees down along hwy 28.
Thunderstorm Wind, Orangeburg
- When
- June 18, 8:48 PM EST
- Where
- Orangeburg County, Neeses
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -81.130
Sheriff reported a couple of trees down in Neeses on Tecva road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in Wisconsin, June 18, 200756 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27521, 27518, 27519, 27520.